MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 27X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD NEEDLE SFTYGLD 27X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305921
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Address was not located and il was used.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material: 305921 batch#: 4114203 it was reported that the bd needle sftygld 27x5/8 rb had foreign matter.The following information was provided by the initial reporter: verbatim: today, we were notified that one of our nursing units at hmc has detected contamination of an unidentified substance on bd 27g needles.Additional information provided: 1.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No known impact or harm to patient or healthcare professional.2.Can you please provide an exact date of event in format dd-mmm-yyyy? 08-20-2024 3.Total number of occurrences? two 27-gauge needles were found to have unknown substance / potential contamination inside.Both were sent to bd, per the attached, on 8-28-2024.
 
Additional Manufacturer Narrative
(b)(4).Follow up mdr for device evaluation/correction.Correction: following submission of initial mdr, the customer information was not correctly reported.Section e updated to reflect correct customer address.Evaluation: two samples and one photo were provided to our quality team for investigation.Through visual inspection, it was observed that both samples have loose green/gray color sticky-like texture foreign matter presented outside the fluid path.The potential root cause for the foreign matter defect is associated with the packaging process.These conditions are occurring below their expected frequency so no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 4114203.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD NEEDLE SFTYGLD 27X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20186173
Report Number1213809-2024-00615
Device Sequence Number15232056
Product Code FMI
UDI-Device Identifier30382903059219
UDI-Public(01)30382903059219(11)240423(17)290331(10)4114203
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305921
Device Lot Number4114203
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown